NRAS
21,383 members25,110 posts

Rash 1 day after Rituximab

Hi

Im just debating whether to have my 5th course of Rituximab. After my last one September 2012 I was covered in a pin prick red rash. Went to A&E and doc said definitely a reaction to Rituximab. My ra nurse doesnt seem too concerned. .but I am , coupled with the risk albeit a small one of PML

Any one else experienced this? Thanks

7 Replies
oldestnewest

What's pml?

I think be guided by he staff, they might even suggest an antihistamine possibly before the infusion or have other ways of making you more comfortable. Good luck with your decision xxxxx

Reply

Thanks . You do have piriton before . PML is a rare brain disorder. :-(

Reply

That's changed since I got remicade , I didn't get Piriton, amazing how things develop year on year! I think do discuss it more fully with the staff of indeed the NRAS helpline who are very good and informative, good luck x

Reply

Hello BOB here

We all know where the final decision comes from after the nurse. You need to ask yourself are the benefits outweighing the risks involved, do you feel that taking antihistamine for the possible duration of the medication worth while.You need to find out if there is something to give you, to prevent those contra indications

All the best

BOB

Reply

I'm not sure I'd be wanting to totally accept the advice of a nurse on this - even an RA nurse. I think I'd be wanting to get in touch with the rheumatologist and get their opinion because they are the specialist, or if you can't contact them direct, insist that the RA nurse consults and confirms with the rheumatologist.

Reply

Hello Marie,

I'm sorry you had a rash after your Rituximab but (as a fellow "Rituximaber") I would agree with the others that the only person who can really advise you "properly" is the rheumatologist - either on the day of the next infusion or beforehand. My understanding is that reactions to Rituximab are not uncommon, hence all the steroids and anti-histamines we are given before the infusion and I was talking to one lady last week who had had a bad reaction during the infusion but they were able to continue after stopping for a couple of hours. So it may be that, so long as the doctor is aware and happy for you to go ahead - and so long as you are happy to continue, there is no problem. Maybe they would give you extra antihistamine after the infusion too this time round if you/they are concerned? I know they did that for me for my first infusion because I had had a reaction to Infliximab previously. As you say the risk of PML is apparently very small so if the Rituximab is helping you (and I'm guessing it is if you are about to have your 5th infusion cycle) maybe the risk is worth taking? But obviously only you can decide that. Really good luck with whatever you decide Marie - and I hope, if you do go ahead with it, you don't get the rash this time round.

Tillyx

Reply

Thanks everyone. Yes ultimately my choice...hobsons one, isn't it?! Im in so much pain tonight...don't know what to do with myself. That's the other thing about this drug, you have to wait til symptoms reappear then wait weeks for it to work...

Reply

You may also like...